A botched or stuck cross-titration is a third cause of irrational polypharmacy. While attempting to change the patient's medication, the clinician lowers the dosage of drug A while adding and raising that of drug B. In this cross-titration there may be a period during which the patient is doing worse because neither drug A nor drug B is at a high enough level. Some clinicians will then go back to the starting dosage of drug A but continue treatment with drug B. Alternatively, during the cross-titration, the patient may be doing better, and the clinician may assume that the improvement is due to the combination of drugs; the clinician stops there and leaves the patient on both drugs to avoid rocking the boat. Generally with cross-titration it is safer to get the new drug to a therapeutic level for a sufficient period before withdrawing the old one. However, many medication changes may not need cross-titration. For example, in a switch from perphenazine to olanzapine or another atypical antipsychotic, careful cross-titration may be unnecessary if the olanzapine is started at a sufficient dosage.